Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

how effective is the depo shot? any bad side effects? What was your experience?

I am on this but don't really know if I am on the right one. I am due for my second shot in three weeks and just want to make sure.

Answer Question
 
Anonymous

Asked by Anonymous at 1:57 AM on Nov. 4, 2009 in Health

Answers (10)
  • From what i understand, if you've taken the normal pill and have been fine with it theres a good chance the depo will work good for you as well.

    I could never take the depo because it made me WAY too hormonal. i was suicidal, with severe anger issues, anxiety. etc etc. ...stupid pill.
    outstandingLove

    Answer by outstandingLove at 2:00 AM on Nov. 4, 2009

  • I was on it for 5 years. It was great I had no side effect at all. I didn't get my period for most of that time as well which was pretty cool - although about 2 shots into it I got it for 2 months (like pp bleeding) after that nothing.
    Amelora

    Answer by Amelora at 2:10 AM on Nov. 4, 2009

  • I had side effects with the first shot because my hormones were so thrown off, but once I got to the second one it balanced out pretty well.

    It is just as effective, if not more, than the pill...a pill you can forget to take, the shot is there 3 months like it or not .

    some ppl say they had a loss in sex drive but a lil TMI...I had sex like a rabbit with my hubby so no effect there.
    DomoniqueWS

    Answer by DomoniqueWS at 2:19 AM on Nov. 4, 2009

  • oh and I lost my period right away, which was great for me...and it didnt effect my fertility...I got preg 2 months after my final shot wore off

    GoodLuck
    DomoniqueWS

    Answer by DomoniqueWS at 2:20 AM on Nov. 4, 2009

  • im on it and dont have periods i know the doctor told me she didnt like the fact that im on it because we are not to be on it for more then 2 year because she said science has proven that our bones get thinner so as we get older our bones will be able to break more easily....
    SPC.armywife

    Answer by SPC.armywife at 3:04 AM on Nov. 4, 2009

  • it made me lose interest in sex. I gained like so much weight. Not good....
    bella69147

    Answer by bella69147 at 3:49 AM on Nov. 4, 2009

  • Every person responds to birth control. I know people who have taken the depo shot and were perfectly fine. Others had a non stop period almost until they stopped taking it. I was on the shot all throughout high school after I had my son. I went on it at 15 years old and stopped taking it around age 19. I had a period for almost 2 months straight when I 1st started taking it but then didnt have a single period at all for the rest of the years I was on it. I ballooned up to over 260 lbs by the end of high school and NOTHING I did helped me lose any real amount of weight. Then when I moved out at 19, i stopped taking it and I lost over 100 lbs in a year without doing anything other then discontinuing the shot. It was rediculous! But like I said, everyone is different and that was just my experience.

    I didnt get pregnant though while I was on it so I guess it did its job! LOL
    Annabelle_Lee

    Answer by Annabelle_Lee at 5:34 AM on Nov. 4, 2009

  • What about a diaphragm? They work without hormones and have no side effects. They never caused a stroke, infertility or PID; you won't gain weight, get depressed, or lose your libido; your periods won't be affected. They have never been the subject of class action lawsuits and are instantly reversible.
    rkoloms

    Answer by rkoloms at 6:23 AM on Nov. 4, 2009

  • I was on the shot for about a year, had a period the entire time! I went with the shot so that I wouldn't have to take pills....but ended up needed pills to try to counter act the shot and my bleeding. I ended up going off it.......with that being said, I know tons of people that loved the shot and had no problems with it.
    how_reb

    Answer by how_reb at 6:48 AM on Nov. 4, 2009

  • I loved it. Had none of the potential side effects. No period. No weight gain. No other issues I've heard of other women having. I was able to get pregnant quickly after getting off it. I loved it, and would go back on it if I didn't have my tubes tied, lol!
    Anonymous

    Answer by Anonymous at 2:07 PM on Nov. 4, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Lubricant ?

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN